Alert archive / Louisiana / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 113, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 12, 1996, 8:44 PM CDT for Bienville Parish, Winn Parish, Louisiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 1996, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 12, 1996, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bienville Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:00 PM CDT | Thunderstorm Wind 65 | Bienville, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 130144 SVRSHV LAC013-127-130230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 844 PM CDT FRI APR 12 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST LOUISIANA ...BIENVILLE PARISH...WINN PARISH AT 843 PM CDT DOPPLER RADAR IN SHREVEPORT DETECTED A LINE OF SEVERE THUNDERSTOMS FROM NEAR BIENVILLE TO 10 MILES NORTH OF NATCHITOCHES. THE STORMS WERE MOVING EAST AT 30 MPH. STRONG DAMAGING WINDS ARE THE PRIMARY THREAT WITH THESE STORMS BUT LARGE HAIL IS ALSO LIKELY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:28 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 12, 7:28 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 730 PM CDT FRI APR 12 1996 WATCH BOXES COVERING NEARLY ENTIRE CWA. ONLY A FEW SVR REPORTS HAVE BEEN RECIEVED THUS FAR. HOWEVER...MOST IMPRESSIVE STORMS IN SOLID LINE FROM NEAR PARIS TX TO SOUTH OF FTW MAY PROVE TO BE THE VERIFIERS. THESE STORMS ASSOCIATED WITH COLD FRNT...SO EXPECT GUSTY WINDS ALL STORMS. OTHER STORMS IN EAST TEXAS AND EXTREME NORTHWEST LA APPEAR TO BE INTENSIFYING ALSO. TEMPS TO REMAIN FAIRLY CONSTANT TONIGHT...REMAINING_ IN THE 60S EXCEPT NW LOCATIONS WHERE FROPA OCCURS. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:27 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 48 min |
| Apr 12, 8:01 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 44 min |
| Apr 12, 8:35 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.